Hello everyone. I'm so glad I found this site because everyone seems so helpful and I really need some people who understand. Ok so I have been taking Lortabs for about 3 years now. Doctor prescribed. I was taking 150 a month and now I am down to 120 a month. It doesn't seem like a big drop but its a start. I feel like the Lortabs are controlling my life. The pain is so unbearable but I feel like the addiction to the pills is worse. Mood swings and I feel like I'm in a fog. I take about 5 pills a day 10 mil. So my question is... What is the best way to stop? I have this really big fear of dying from withdrawals. The fear has caused me to put off trying to stop taking the pills. Any suggestions on weaning myself off? Any help is greatly appreciated!
There's really two parts to staying off of drugs for life. First is the detox. You can try tapering down, but to be honest, it rarely works for addicts. Your dose is low enough that cold turkey would be the best choice. The only people that could have any trouble from withdrawals are those with underlying health issues like heart conditions. Secondly, you need aftercare. Aftercare is the continuing medicine you take to keep clean. It's the most important part to any recovery.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.